Cutaneous adverse drug reactions (ADRs) to antihypertensive drugs have been frequently reported. We describe a peculiar clinical pattern of cutaneous ADR, represented by an eczematous reaction induced by certain antihypertensive drugs that we observed in elderly patients. The case series consisted of 23 hypertensive patients aged 66-87 years; 19 of them were taking another drug in addition to the suspected antihypertensive medication and 15 were on polytherapy with three or more drugs to treat multiple comorbidities. The antihypertensive culprit agents were angiotensin-converting enzyme (ACE) inhibitors in 9 patients, ACE-inhibitors combined to hydrochlorothiazide (HCT) in 7 subjects, angiotensin II receptor blockers alone in 2 patients and associated with HCT in 5 cases. The cutaneous ADR was characterized by an eczematous rash that was generalized in 16 patients and localized in 7 cases, with predominant involvement of lower limbs. Such lesions developed after a latency of 4-30 months and were associated with moderate-to-severe itch, usually unresponsive to oral antihistamines. Histopathological diagnosis was available for 9 cases, confirming the presence of a spongiotic dermatitis with possible associated psoriasiform skin changes.

Vena, G., Cassano, N., Coco, V., De Simone, C., Eczematous reactions due to angiotensin-converting enzyme inhibitors or angiotensin II receptor blockers, <<IMMUNOPHARMACOLOGY AND IMMUNOTOXICOLOGY>>, 2013; 35 (3): 447-450. [doi:10.3109/08923973.2013.797992] [http://hdl.handle.net/10807/51734]

Eczematous reactions due to angiotensin-converting enzyme inhibitors or angiotensin II receptor blockers

De Simone, Clara
2013

Abstract

Cutaneous adverse drug reactions (ADRs) to antihypertensive drugs have been frequently reported. We describe a peculiar clinical pattern of cutaneous ADR, represented by an eczematous reaction induced by certain antihypertensive drugs that we observed in elderly patients. The case series consisted of 23 hypertensive patients aged 66-87 years; 19 of them were taking another drug in addition to the suspected antihypertensive medication and 15 were on polytherapy with three or more drugs to treat multiple comorbidities. The antihypertensive culprit agents were angiotensin-converting enzyme (ACE) inhibitors in 9 patients, ACE-inhibitors combined to hydrochlorothiazide (HCT) in 7 subjects, angiotensin II receptor blockers alone in 2 patients and associated with HCT in 5 cases. The cutaneous ADR was characterized by an eczematous rash that was generalized in 16 patients and localized in 7 cases, with predominant involvement of lower limbs. Such lesions developed after a latency of 4-30 months and were associated with moderate-to-severe itch, usually unresponsive to oral antihistamines. Histopathological diagnosis was available for 9 cases, confirming the presence of a spongiotic dermatitis with possible associated psoriasiform skin changes.
2013
Inglese
Vena, G., Cassano, N., Coco, V., De Simone, C., Eczematous reactions due to angiotensin-converting enzyme inhibitors or angiotensin II receptor blockers, <<IMMUNOPHARMACOLOGY AND IMMUNOTOXICOLOGY>>, 2013; 35 (3): 447-450. [doi:10.3109/08923973.2013.797992] [http://hdl.handle.net/10807/51734]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/51734
Citazioni
  • ???jsp.display-item.citation.pmc??? 3
  • Scopus 24
  • ???jsp.display-item.citation.isi??? 17
social impact